Alert archive / Texas / Gale Warnings in 2009

Gale Warning 3, NWS Brownsville, TX

December 23, 2009

NWS Brownsville, TX issued this gale warning at Dec 23, 2009, 1:18 PM CST. It took effect at Dec 23, 2009, 9:00 PM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2009, 1:18 PM CST (19:18 UTC)
In effect from
Dec 23, 2009, 9:00 PM CST
Expired
Dec 24, 2009, 8:00 PM CST
In force
23 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WHUS74 KBRO 231927
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
118 PM CST WED DEC 23 2009

...SMALL CRAFT ADVISORIES IN EFFECT ALONG THE LOWER TEXAS COAST...

.THE INTERACTION OF BROAD HIGH PRESSURE OVER THE GULF OF MEXICO
AND LOW PRESSURE OVER NORTH AND WEST TEXAS WILL CONTINUE TO PRODUCE 
SMALL CRAFT ADVISORY SOUTHERLY WINDS AND HIGH SEAS FOR THE ADJACENT 
COASTAL WATERS OF DEEP SOUTH TEXAS. STRONG COLD FRONTAL PASSAGE 
AROUND 6 AM CST THURSDAY WILL SHIFTS WINDS TO THE NORTHWEST AND 
INCREASE SPEEDS TO OVER 34 KNOTS THROUGH 3 PM CST THURSDAY.

GMZ130-132-135-240330-
/O.CAN.KBRO.SI.Y.0047.000000T0000Z-091223T2300Z/
/O.EXB.KBRO.SC.Y.0108.000000T0000Z-091224T1100Z/
/O.NEW.KBRO.GL.W.0003.091224T1100Z-091224T2100Z/
/O.NEW.KBRO.SC.Y.0109.091224T2100Z-091225T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
118 PM CST WED DEC 23 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CST THURSDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 3 PM CST THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE 
WARNING FROM 5 AM TO 3 PM CST THURSDAY. A SMALL CRAFT ADVISORY HAS 
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 AM 
CST THURSDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED
FROM 3 PM TO 9 PM CST THURSDAY. 

GALE FORCE WINDS WILL ACCOMPANY FRONTAL PASSAGE AROUND 6 AM CST
THURSDAY AND CONTINUE FOR SEVERAL HOURS. THESE WINDS WILL REMAIN
HIGH ENOUGH TO WARRANT THE POSTING OF SMALL CRAFT ADVISORIES AFTER
3 PM CST THURSDAY AND LAST THROUGH AT LEAST 9 PM CST. MARINERS ON
THE LAGUNA MADRE CAN EXPECT VERY ROUGH BAY WATERS THURSDAY AND
SEAS OFFSHORE SHOULD BUILD TO 9 FEET OR HIGHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFTS SHOULD REMAIN IN PORT THURSDAY UNTIL THE WINDS
DECREASE LATE IN THE AFTERNOON.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-170-175-240330-
/O.EXT.KBRO.SC.Y.0108.000000T0000Z-091224T1100Z/
/O.NEW.KBRO.GL.W.0003.091224T1100Z-091224T2100Z/
/O.NEW.KBRO.SC.Y.0109.091224T2100Z-091225T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
118 PM CST WED DEC 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CST THURSDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 3 PM CST THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 3 PM CST THURSDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 3 PM TO 9 PM CST THURSDAY. A SMALL
CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM CST THURSDAY. 

BROAD SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT 
WITH LOW PRESSURE OVER NORTH AND WEST TEXAS TONIGHT. SOUTHERLY WINDS 
OF 15 TO 25 KNOTS OVER THE ADJACENT GULF OF MEXICO WATERS ARE 
EXPECTED. MARINERS CAN ALSO EXPECT SEAS OF 6 TO 8 FEET DUE TO THE 
STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFTS SHOULD REMAIN IN PORT THURSDAY UNTIL THE WINDS
DECREASE LATE IN THE AFTERNOON.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PHILO
4 follow-up statements
610 
WHUS74 KBRO 240237
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
837 PM CST WED DEC 23 2009

...SMALL CRAFT ADVISORIES IN EFFECT ALONG THE LOWER TEXAS COAST...

.STRONG COLD FRONT WILL PASS THROUGH THE COASTAL WATERS BETWEEN 3
AM ACROSS THE NORTH AND BEFORE 7 AM ACROSS THE SOUTH. NORTHWEST
WINDS EXPECTED TO SURGE WITH GALE FORCE WINDS THROUGH THE MORNING
HOURS THURSDAY.


GMZ130-132-135-150-155-170-175-240930-
/O.CAN.KBRO.SC.Y.0108.000000T0000Z-091224T1100Z/
/O.EXT.KBRO.GL.W.0003.091224T0300Z-091224T2100Z/
/O.CON.KBRO.SC.Y.0109.091224T2100Z-091225T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
837 PM CST WED DEC 23 2009

...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM CST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
3 PM CST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
3 PM TO 9 PM CST THURSDAY. 

GALE FORCE WINDS WILL ACCOMPANY FRONTAL PASSAGE BETWEEN 3 AND 5 AM
ACROSS THE NORTHERN COASTAL WATERS AND 4 TO 7 AM CST ACROSS THE
SOUTHERN WATERS. NORTHWEST WINDS OF 25 TO 40 KNOTS WITH GUSTS TO
45 KNOTS ARE LIKELY THROUGH THE MORNING HOURS. SEAS TO BUILD TO
10 FEET WITH OCCASIONAL WIND WAVES NEARING 14 FEET. WINDS TO
SLOWLY DIMINISH THURSDAY AFTERNOON BUT REMAIN HIGH ENOUGH TO
WARRANT A SMALL CRAFT ADVISORY VALID BETWEEN 3 PM AND 9 PM.
MARINERS ON THE LAGUNA MADRE CAN EXPECT VERY ROUGH BAY WATERS
THURSDAY AND ARE URGED TO REMAIN IN PORT UNTIL THE WINDS DIMINISH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GB
195 
WHUS74 KBRO 240931
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
331 AM CST THU DEC 24 2009

...GALE WARNING AND SMALL CRAFT ADVISORY IN EFFECT...

.HAZARDOUS WIND AND SEA CONDITIONS ARE EXPECTED FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS TODAY...AS WINDS AND SEAS
RAPIDLY INCREASE IN THE WAKE OF A COLD FRONT.

GMZ130-132-135-150-155-170-175-241730-
/O.CON.KBRO.GL.W.0003.000000T0000Z-091224T2100Z/
/O.CON.KBRO.SC.Y.0109.091224T2100Z-091225T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
331 AM CST THU DEC 24 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON FOR
THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS...WHILE A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
CST THIS EVENING.

NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS WILL
OCCUR THIS MORNING THROUGH MID AFTERNOON ALONG THE LOWER TEXAS
COAST IN THE WAKE OF A COLD FRONT...WITH VERY ROUGH BAY WATERS ON
THE LAGUNA MADRE AND SEAS OF 8 TO 11 FEET FOR THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND. A SMALL CRAFT ADVISORY WILL THEN
COMMENCE FROM THE MID AFTERNOON THROUGH EVENING HOURS OF TODAY...
AS MARINE CONDITIONS IMPROVE SLIGHTLY. THE SMALL CRAFT ADVISORY
WILL LIKELY NEED TO BE EXTENDED THROUGH THE EARLY MORNING HOURS OF
FRIDAY DUE TO CONTINUED ROUGH SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
099 
WHUS74 KBRO 241256
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
656 AM CST THU DEC 24 2009

...GALE WARNING AND SMALL CRAFT ADVISORY IN EFFECT...

.HAZARDOUS WIND AND SEA CONDITIONS ARE EXPECTED FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS TODAY...AS WINDS AND SEAS
CONTINUE TO BE HIGH IN THE WAKE OF A COLD FRONT.

GMZ130-132-135-242100-
/O.CAN.KBRO.GL.W.0003.000000T0000Z-091224T2100Z/
/O.EXT.KBRO.SC.Y.0109.091224T1256Z-091225T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
656 AM CST THU DEC 24 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
9 PM CST THIS EVENING. 

NORTHWEST WINDS OF 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS WILL
OCCUR THIS MORNING THROUGH MID AFTERNOON ALONG THE LOWER TEXAS
COAST IN THE WAKE OF A COLD FRONT...WITH ROUGH BAY WATERS ON THE
LAGUNA MADRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-170-175-242100-
/O.CON.KBRO.GL.W.0003.000000T0000Z-091224T2100Z/
/O.CON.KBRO.SC.Y.0109.091224T2100Z-091225T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
656 AM CST THU DEC 24 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 PM CST THIS EVENING. 

NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS WILL
OCCUR THIS MORNING THROUGH MID AFTERNOON ALONG THE LOWER TEXAS
COAST IN THE WAKE OF A COLD FRONT...WITH SEAS OF 8 TO 11 FEET FOR
THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND. A SMALL CRAFT
ADVISORY WILL THEN COMMENCE FROM THE MID AFTERNOON THROUGH EVENING
HOURS OF TODAY... AS MARINE CONDITIONS IMPROVE SLIGHTLY. THE SMALL
CRAFT ADVISORY WILL LIKELY NEED TO BE EXTENDED THROUGH THE EARLY
MORNING HOURS OF FRIDAY DUE TO CONTINUED ROUGH SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
974 
WHUS74 KBRO 242007
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
207 PM CST THU DEC 24 2009

...GALE WARNING AND SMALL CRAFT ADVISORY IN EFFECT...

.HAZARDOUS WIND AND SEA CONDITIONS ARE EXPECTED FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS TODAY...AS WINDS AND SEAS
CONTINUE TO BE HIGH IN THE WAKE OF A COLD FRONT.

GMZ150-155-170-175-250300-
/O.EXT.KBRO.GL.W.0003.000000T0000Z-091225T0200Z/
/O.EXT.KBRO.SC.Y.0109.091225T0200Z-091225T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
207 PM CST THU DEC 24 2009

...GALE WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
6 AM CST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM CST FRIDAY. 

NORTHWEST WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS OVER 35
KNOTS WILL OCCUR THIS AFTERNOON ALONG THE LOWER TEXAS COAST IN
THE WAKE OF A COLD FRONT...WITH SEAS OF 10 TO 14 FEET FOR THE
GULF OF MEXICO WATERS EAST OF PADRE ISLAND. A SMALL CRAFT ADVISORY
WILL THEN COMMENCE FROM THIS EVENING THROUGH TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-250300-
/O.EXT.KBRO.SC.Y.0109.000000T0000Z-091225T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
207 PM CST THU DEC 24 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST FRIDAY. 

NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL
OCCUR THIS MORNING THROUGH MID AFTERNOON ALONG THE LOWER TEXAS
COAST IN THE WAKE OF A COLD FRONT...WITH ROUGH BAY WATERS ON THE
LAGUNA MADRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Dec 23, 9:04 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Dec 23, 9:04 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
904 AM CST WED DEC 23 2009

.DISCUSSION...
MORNING VWP SHOWS LLVL JET WINDS OF 50KTS AT 3KFT. DAYTIME
HEATING SHOULD MIX A GOOD PORTION OF THIS DOWN TO THE
SFC...BRINGING ANOTHER WINDY DAY. WIND ADVISORY IS IN EFFECT FOR
THE COASTAL COUNTIES INTO HIDALGO COUNTY FOR THE DAY. HIGH
TEMPERATURES WILL REACH 10 DEGREES ABOVE NORMAL AREAWIDE...WITH
HIGHS AROUND 80.

&&

.PREV DISCUSSION.../ISSUED 328 AM CST WED DEC 23 2009/
THE NEXT COLD FRONT IS ON TRACK FOR THURSDAY MORNING.
CHANCE CATEGORY SHOWERS POSSIBLE FROM MIDNIGHT TO DAWN THURSDAY
MORNING...WITH MAYBE A BIT BETTER CHANCE WITH MOISTER AIR NEAR
THE COAST. CHANCE TSTORMS ALSO POSSIBLE OFFSHORE. OTHERWISE...
QUICK CLEARING EXPECTED THURSDAY DURING THE DAY IN THE WAKE OF THE
FRONT. TEMPS SHOULD STILL BE ABLE TO WARM TO NEAR OR SLIGHTLY
ABOVE NORMAL THURSDAY...BEFORE COLDER AIR FROM THE NORTH ARRIVES.
THIS COLDER AIR WILL HELP BRING CLOUDS BACK AGAIN ON FRIDAY...
AND WILL SEE A RETURN TO THE DAMP AND GRAY WEATHER WHICH HAS NOT
BEEN A STRANGER TO THE AREA IN RECENT WEEKS. ONCE THE COLDER AIR
SETTLES IN...DO NOT SEE MUCH CHANGE UNTIL AROUND THE MIDDLE OF
NEXT WEEK WHEN WINDS DEFINITELY VEER AROUND TO SOUTHEAST AHEAD OF
ANOTHER STORM SYSTEM DEVELOPING OVER THE SOUTHWEST UNITED STATES.
TEMPS OVERALL WILL RUN SLIGHTLY BELOW NORMAL FROM THIS FRIDAY
THROUGH THE END OF THE FORECAST.

THE VAD WIND PROFILE THIS MORNING SHOWS SOUTH WINDS AT 45 KNOTS
MAXIMIZED AT ABOUT 3000 FEET. THUS...EXPECT A WINDY DAY AS LOW
PRESSURE MOVES ACROSS NORTH TEXAS. A WIND ADVISORY WILL BE POSTED
FOR THE SOUTHEAST AND COASTAL SECTIONS. THE STRONG SOUTH FLOW WILL
MAINTAIN GOOD WAA TODAY WITH WARMER THAN NORMAL TEMPS BEFORE THE
COLD FRONT AND CAA KICKS IN THURSDAY MORNING AND LATER BEHIND THE
FRONT.
&&

.AVIATION...BREEZY TO WINDY CONDITIONS ARE EXPECTED THROUGH THE NEXT
24 HOURS AS A COLD FRONT APPROACHES AND PASSES THROUGH...WITH MOSTLY
CLOUDY TO CLOUDY SKIES. OVERALL...VFR WILL PREVAIL ACROSS DEEP SOUTH
TEXAS TODAY WITH STRONG SOUTHERLY WINDS BEING THE MAIN AVIATION
CONCERN.

&&

.MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 20 KNOTS
WITH SEAS OF 8 FEET WITH A PERIOD OF 8 SECONDS THIS MORNING. SMALL
CRAFT ADVISORIES ARE IN EFFECT FOR THE ADJACENT COASTAL WATERS OF
DEEP SOUTH TEXAS DUE TO STRONG WINDS AND ROUGH SEAS. THE ADVISORIES
WILL LIKELY REMAIN IN EFFECT THROUGH THURSDAY NIGHT AS A COLD FRONT
APPROACHES AND SWEEPS THROUGH THE LOWER TEXAS COAST AROUND SUNRISE
THURSDAY. WIND AND SEA CONDITIONS WILL IMPROVE FRIDAY AS HIGH
PRESSURE BRIEFLY PREVAILS. WINDS AND SEAS WILL THEN INCREASE TO
SMALL CRAFT ADVISORY CRITERIA THIS WEEKEND AND EARLY NEXT WEEK AS
HIGH PRESSURE OVER SOUTH TEXAS INTERACTS WITH LOWER PRESSURE OVER
THE BAY OF CAMPECHE.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR TXZ251-253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM CST THIS AFTERNOON FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/58
Hazardous weather outlook, Dec 23, 3:45 AM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
345 AM CST WED DEC 23 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-241200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
345 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...AND
HIDALGO COUNTY FROM 10 AM CST TO 4 PM CST TODAY. A SMALL CRAFT
ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE FROM 8 AM CST
TO 5 PM CST TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF
OF MEXICO WATERS EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP
CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER SMALL CRAFT ADVISORY FOR WINDS MAY BE NEEDED FOR THE LAGUNA
MADRE THURSDAY DUE TO THE PASSAGE OF A COLD FRONT. THE SMALL CRAFT
ADVISORY FOR THE ADJACENT GULF OF MEXICO WATERS MAY NEED TO REMAIN
IN EFFECT THROUGH TUESDAY DUE TO STRONG WINDS AND ROUGH SEAS. A
MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL
BEACHES THROUGH A MAJORITY OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:06 PM CSTSmall Craft Advisory for WindsBRO16 hr
Dec 23, 3:34 AM CSTWind AdvisoryBROCameron, Hidalgo, Kenedy, Willacy12 hr
Dec 23, 1:18 PM CSTSmall Craft AdvisoryBRO38 hr

Nearby

Gale Warnings in Texas, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.